MAUDE Adverse Event Report: SEASPINE INC. CABO ANTERIOR CERVICAL PLATE; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

SEASPINE INC. CABO ANTERIOR CERVICAL PLATE; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 81-0472
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 11/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was communicated that a revision surgery took place to remove and replace a screw that had backed out (c7).During revision surgery, it was noticed the locking mechanism had broken and detached (c7).During removal of screws one screw broke (c3).All screws and plate were removed and replaced with new plating system.Review of labeling notes: possible adverse events: postoperative fracture due to trauma, defects or poor bone stock.Postoperative warnings: the patient should be advised that implants may bend, break or loosen despite restriction in activity.Dhr review: during the review of the dhr for the lot , it was concluded that the product was inspected and accepted for use by the quality control department and met all specified parameters of the receiving inspection report with no associated nonconformance specific to the product issue.It was reported the patient sustained a traumatic hit during a football game.The patient's anatomical condition and its effects on the stability of the implant and/or construct are unknown contributing factors.The root cause is unknown, but the patient's sustained impact may have caused or contributed to the event.
 
Event or Problem Description
On (b)(6) 2018, patient underwent a four level acf surgery with the cabo plate system.It was reported patient sustained a heavy, traumatic hit during a football game.Follow-up exam showed cabo screw had backed out (c7).Revision surgery occurred (b)(6) 2018.During revision surgery, it was noticed locking mechanism had broken and detached (c7).During removal of screws one screw broke (c3).All screws and plate were removed and replaced with new plating system.Patient is doing fine, and surgeon continues to monitor.

Brand Name
CABO ANTERIOR CERVICAL PLATE
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
SEASPINE INC.
5770 armada drive
carlsbad CA 92008
MDR Report Key8122851
Report Number3012120772-2018-00027
Device Sequence Number13501075
Product Code KWQ
UDI-Device Identifier10889981160562
UDI-Public10889981160562
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number81-0472
Device Lot Number15034533
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2018
Initial Report FDA Received Date12/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR